uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Constructing a small category of setoids
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics, Algebra, Geometry and Logic.
2012 (English)In: Mathematical Structures in Computer Science, ISSN 0960-1295, E-ISSN 1469-8072, Vol. 22, no 1, 103-121 p.Article in journal (Refereed) Published
Abstract [en]

Consider the first-order theory of a category.  It has a sort of objects, and a sort of arrows (so we may think of it as a small category).  We show that, assuming the principle of unique substitutions, the setoids inside a type theoretic universe provide a model for this first-order theory.  We also show that the principle of unique substitutions is not derivable in type theory, but that it is strictly weaker than the principle of unique identity proofs.

Place, publisher, year, edition, pages
2012. Vol. 22, no 1, 103-121 p.
National Category
Algebra and Logic
Research subject
Mathematical Logic
Identifiers
URN: urn:nbn:se:uu:diva-160604DOI: 10.1017/S0960129511000478ISI: 000299654600005OAI: oai:DiVA.org:uu-160604DiVA: diva2:451759
Available from: 2011-10-27 Created: 2011-10-27 Last updated: 2017-12-08Bibliographically approved
In thesis
1. On Constructive Sets and Partial Structures
Open this publication in new window or tab >>On Constructive Sets and Partial Structures
2011 (English)Doctoral thesis, comprehensive summary (Other academic)
Abstract [en]

The first three papers in this thesis study the formalisation of a set in type theory as a data type with an equivalence relation – an object usually known as a setoid. The corresponding formalisation of a locally small category is called an E-category.

In Paper I, we show that type theory without universes is insufficient for proving that some expected properties hold of the E-category of setoids, but that a minimal universe is sufficient.

In Paper II, we show that although the collection of all E-categories does not form a category, we can introduce a type-theoretic version of bicategories, and the E-categories form such an E-bicategory.

In Paper III, we consider the setoids inside a type-theoretic universe. The axiom of unique substitutions is proposed and used to show that these form a small category (that is, a category witha setoid of objects and a single setoid of all arrows). We demonstrate that this construction can not be carried out without adding some new axiom to type theory. We also show that the axiom of unique substitutions is strictly weaker than the axiom of unique identity proofs.

In Paper IV, we investigate partial equivalence relations, also known as partial setoids, in Heyting arithmetic in all finite types, and adapt the result that the extensional axiom of choice is equivalent to the combination of the intensional axiom of choice, classical logic, and an extensionality axiom.

In Paper V, we investigate PHL, a logic of partial terms, and prove a cut elimination theorem for it and for a related calculus.

Place, publisher, year, edition, pages
Uppsala: Department of Mathematics, 2011. 33 p.
Series
Uppsala Dissertations in Mathematics, ISSN 1401-2049 ; 74
National Category
Algebra and Logic
Research subject
Mathematical Logic
Identifiers
urn:nbn:se:uu:diva-160605 (URN)978-91-506-2245-4 (ISBN)
Public defence
2011-12-13, Polhemsalen, Ångströmlaboratoriet, Lägerhyddsvägen 1, Uppsala, 13:15 (English)
Opponent
Supervisors
Available from: 2011-11-22 Created: 2011-10-27 Last updated: 2011-12-15Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Wilander, Olov

Search in DiVA

By author/editor
Wilander, Olov
By organisation
Algebra, Geometry and Logic
In the same journal
Mathematical Structures in Computer Science
Algebra and Logic

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 428 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf